Alert archive / Oklahoma / Wind Advisories in 2005
Wind Advisory 16, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Nov 28, 2005, 4:32 AM CST for 40 counties in Oklahoma. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2005, 4:32 AM CST (10:32 UTC)
- Expired
- Nov 28, 2005, 4:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Norman, OK
All 40 counties
Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harper County, OK, Hughes County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Norman radar (KTLX), 62 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2030 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 281032 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 432 AM CST MON NOV 28 2005 OKZ004>032-034-035-038>043-046>048-281845- /O.NEW.KOUN.WI.Y.0016.051128T1032Z-051128T2200Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-GREER-KIOWA-COMANCHE- STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE... BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...HOLDENVILLE...MANGUM...HOBART...LAWTON... DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...ARDMORE... TISHOMINGO...ATOKA 432 AM CST MON NOV 28 2005 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 30 TO 40 MPH WITH OCCASIONAL GUSTS TO NEAR 50 MPH ARE EXPECTED TO CONTINUE TODAY BEFORE GRADUALLY DECREASING LATE THIS AFTERNOON. HIGHER PROFILE VEHICLES WILL BE HARD TO HANDLE. USE EXTRA CAUTION. SECURE LIGHT WEIGHT OBJECTS AT HOME TO KEEP THEM FROM BEING BLOWN AROUND. $$
1 follow-up statement
000 WWUS74 KOUN 281944 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 144 PM CST MON NOV 28 2005 OKZ004>032-034-035-038>043-046>048-282200- /O.CON.KOUN.WI.Y.0016.000000T0000Z-051128T2200Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-GREER-KIOWA-COMANCHE- STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE... BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...HOLDENVILLE...MANGUM...HOBART...LAWTON... DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...ARDMORE... TISHOMINGO...ATOKA 144 PM CST MON NOV 28 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON FOR MOST OF THE WESTERN TWO THIRDS OF OKLAHOMA. NORTHWEST WINDS OF 30 TO 40 MPH... WITH OCCASIONAL GUSTS TO NEAR 50 MPH... ARE EXPECTED TO CONTINUE INTO THE LATE AFTERNOON HOURS BEFORE GRADUALLY DECREASING BY SUNSET. HIGHER PROFILE VEHICLES WILL BE HARD TO HANDLE. USE EXTRA CAUTION. SECURE LIGHT WEIGHT OBJECTS AT HOME TO KEEP THEM FROM BEING BLOWN AROUND. $$ 24
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 28, 3:37 AM CST, 55 minutes earlier.
Area forecast discussion, Nov 28, 3:37 AM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
337 AM CST MON NOV 28 2005
.DISCUSSION...
WILL KEEP A WIND ADVISORY GOING FOR TODAY FOR MUCH OF THE AREA AS
WINDS ARE STILL GUSTING TO 40 MPH OR HIGHER IN SEVERAL AREAS. ADDITIONAL
MIXING DURING THE DAY SHOULD KEEP SPEEDS FROM DROPPING OFF VERY
QUICKLY DURING THE DAY. EXCEPTION MAY BE THE OK COUNTIES NEAR THE
RED RIVER... EXTENDING SOUTH INTO NORTH TEXAS WHERE SPEEDS ARE
EXPECTED TO GENERALLY REMAIN BELOW ADVISORY THRESHOLD.
MEANWHILE... WILL ADD A FEW PATCHES OF LIGHT RAIN OR DRIZZLE FOR
THIS MORNING OVER NORTHERN OKLAHOMA AS LIGHT PCPN CONTINUES TO
CIRCULATE AROUND THE UPPER LOW OVER EASTERN KANSAS. THE COOLER
WEATHER IS EXPECTED TO CONTINUE INTO TUESDAY AS THE SURFACE RIDGE
BUILDS ACROSS THE AREA. WITH A LOWER AMPLITUDE/MORE ZONAL UPPER
FLOW PATTERN SETTING UP FOR THE NEXT FEW DAYS... WERE NOT LOOKING
FOR ANY REAL DRASTIC TEMPERATURE CHANGES... OR PCPN FOR THAT
MATTER. ANOTHER DRY COLD FRONT WILL MOVE INTO THE AREA WEDNESDAY
NIGHT AND PROVIDE COOLER TEMPERATURES FOR THURSDAY. TEMPS WILL BOUNCE
UP AGAIN ON FRIDAY AS SOUTHERLY FLOW RETURNS IN RESPONSE TO A
STRENGTHENING LEE TROUGH. NEW GFS RUN HOLDS SOME INTEREST FOR LATE
IN THE WEEKEND INTO EARLY NEXT WEEK AS IT DEVELOPS A HIGH
AMPLITUDE TROUGH JUST TO OUR WEST. HOWEVER... CONFIDENCE IN THE
DEVELOPMENT OF THIS FEATURE IS LOW GIVEN THE RECENT WIDE
VARIABILITY IN THE MODEL. FOR NOW...WILL GO WITH THE LOWER
AMPLITUDE ECMWF WHICH HAS BEEN A LITTLE MORE CONSISTENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 48 29 50 31 / 0 0 0 10
HOBART OK 53 29 55 32 / 0 0 0 10
WICHITA FALLS TX 56 32 58 35 / 0 0 0 10
GAGE OK 45 22 50 27 / 20 0 0 10
PONCA CITY OK 41 27 46 29 / 20 0 0 10
DURANT OK 57 35 55 32 / 0 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR OKZ004-OKZ005-
OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-OKZ013-
OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-
OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
OKZ030-OKZ031-OKZ032-OKZ034-OKZ035-OKZ038-OKZ039-OKZ040-
OKZ041-OKZ042-OKZ043-OKZ046-OKZ047-OKZ048.
TX...NONE.
&&
25/32Hazardous weather outlook, Nov 27, 12:00 PM CST, 16 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST SUN NOV 27 2005
OKZ004>048-050>052-TXZ083>090-281300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EARLY THIS AFTERNOON IN
PARTS OF CENTRAL OKLAHOMA. ONE OR TWO STORMS COULD BECOME SEVERE
JUST BEFORE MOVING INTO EASTERN OKLAHOMA.
DISCUSSION...
AT NOON A PACIFIC COLD FRONT WAS OVERTAKING A DRYLINE ROUGHLY ALONG
INTERSTATE 35 THROUGH CENTRAL OKLAHOMA. THESE BOUNDARIES WILL
ENCOUNTER MOIST AND UNSTABLE AIR AS THEY MOVE EAST. THE CAP MAY
WEAKEN SUFFICIENTLY TO ALLOW ISOLATED THUNDERSTORMS TO DEVELOP ALONG
A LINE FROM PONCA CITY TO STILLWATER TO ADA AND DURANT BETWEEN NOON
AND 3 PM CST. IF STORMS DO DEVELOP...AN ISOLATED REPORT OF SEVERE
HAIL AND WIND IS NOT OUT OF THE QUESTION. MUCH BETTER CHANCES OF
SEVERE STORMS WILL BE IN EASTERN OKLAHOMA...MOVING QUICKLY INTO
SURROUNDING STATES BY LATE AFTERNOON AND EARLY EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY NOV 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS...20 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG AND GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXTREME
FIRE DANGER THIS AFTERNOON...MAINLY ALONG AND SOUTH OF INTERSTATE
40. PLEASE REFER TO THE RED FLAG WARNING FOR FURTHER DETAILS. THE
STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST ACROSS
SOUTHERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS TODAY.
PLEASE REFER TO THE WIND ADVISORY FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH SATURDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM MONDAY.
24/22The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 9:07 PM CST | Wind Advisory | OUN | Alfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more | 7 hr |
Nearby
Wind Advisories in Oklahoma, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.